| Model Number |
TRULIANT PS CEM FEM PS CEM LEFT SZ 2 |
| Medical Device Problem Code |
Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Code |
Pain (1994)
| Date of Event |
06/10/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that this female patient's left knee was revised approximately 3 years 4 months post op.During surgery the surgeon realized the femoral component was grossly loose and fell right off leaving a perfect cement mantle on the bone.Surgeon revised the femur to a logic cc femur, added a 14 x80 stem extension and inserted a new 2 x 10 ps poly.No fragments, parts or pieces fell into the patient.The fragments, parts or pieces were removed from the patient.No parts or pieces of the device fell into the patient wound site.Reported event led to >45 minute surgical delay/prolongation.Patient did not experience any adverse events as a result of the surgical delay/prolongation.Patient required prolonged hospitalization as a direct result of this issue.X-rays received.The device is not available for evaluation.
Additional Manufacturer Narrative
Section d10: concomitant devices - truliant tib imp ps insert sz 2 9mm (cat# 02-022-35-2009 / serial# (b)(6) is related to recall*) - truliant tib fit tray cem sz 2f / 2t (cat# 02-022-45-2020 / serial# (b)(6) - cemex gento low viscosity 40g kit (cat# 1400-ag / serial# (b)(6).Additional information, including the product investigation, will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear and femoral loosening or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation.